Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 86, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 15, 2012, 3:31 PM EDT. It took effect at Oct 16, 2012, 2:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 3:31 PM EDT (19:31 UTC)
- In effect from
- Oct 16, 2012, 2:00 AM EDT
- Expired
- Oct 16, 2012, 7:58 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHUS71 KOKX 151931 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EDT MON OCT 15 2012 ...GUSTY NORTHWEST FLOW TO DEVELOP BEHIND COLD FRONT LATE TONIGHT... ANZ330-335-338-340-345-160900- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ /O.NEW.KOKX.SC.Y.0086.121016T0600Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 331 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONG WINDS WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS EVENING BEHIND A COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-160900- /O.CON.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS EVENING BEHIND A COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
267 WHUS71 KOKX 160746 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT TUE OCT 16 2012 ...GUSTY NORTHWEST WINDS TODAY.. ANZ350-353-355-161630- /O.EXA.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-161630- /O.CON.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 346 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
214 WHUS71 KOKX 161630 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1230 PM EDT TUE OCT 16 2012 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... ANZ330-335-338-340-345-350-353-355-162200- /O.CON.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1230 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL WATERS AROUND LONG ISLAND...INCLUDING NEW YORK HARBOR. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FT ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * TIMING...THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON. THE SMALL CRAFT ADVISORY LIKELY WILL NEED TO BE EXTENDED FOR PERSISTENT HIGH SEAS FOR THE COASTAL OCEAN WATERS INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
306 WHUS71 KOKX 161944 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EDT TUE OCT 16 2012 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... ...HIGH SEAS EAST OF FIRE ISLAND INLET THROUGH WEDNESDAY NIGHT... ANZ350-353-170345- /O.EXT.KOKX.SC.Y.0086.000000T0000Z-121018T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 344 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON...THEN RAPIDLY DIMINISH THIS EVENING. SEAS WILL PERSIST AT NEAR CURRENT LEVELS THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-355-162200- /O.CON.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
089 WHUS71 KOKX 162159 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 559 PM EDT TUE OCT 16 2012 ...ROUGH OCEAN CONDITIONS WILL SUBSIDE LATER THIS EVENING FOR WEST OF FIRE ISLAND INLET... ...HIGH SEAS EAST OF FIRE ISLAND INLET THROUGH WEDNESDAY NIGHT... ANZ355-170000- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ /O.EXT.KOKX.SC.Y.0086.000000T0000Z-121017T0000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...UNTIL 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-170000- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ /O.CON.KOKX.SC.Y.0086.000000T0000Z-121018T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. * TIMING...THE WINDS WILL BE RAPIDLY DIMINISHING THIS EVENING. SEAS WILL PERSIST AT NEAR CURRENT LEVELS THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-162300- /O.CAN.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE LOWERED BELOW 25 KT AND THE WINDS SHOULD CONTINUE TO LOWER THROUGH THIS EVENING. $$
771 WHUS71 KOKX 162358 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 758 PM EDT TUE OCT 16 2012 ...ROUGH SEAS ON THE OCEAN EAST OF FIRE ISLAND INLET THROUGH TONIGHT... ANZ350-353-170900- /O.CAN.KOKX.SC.Y.0086.000000T0000Z-121018T1000Z/ /O.NEW.KOKX.SW.Y.0031.121016T2358Z-121018T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 758 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * LOCATION...THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * SEAS...3 TO 6 FEET. * TIMING...SEAS WILL PERSIST AT NEAR CURRENT LEVELS THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ355-170900- /O.CAN.KOKX.SC.Y.0086.000000T0000Z-121017T0000Z/ /O.NEW.KOKX.SW.Y.0031.121017T1000Z-121018T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 758 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY. * LOCATION...THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST SEAS WEDNESDAY AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 2:23 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 15, 2:23 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT MON OCT 15 2012
.SYNOPSIS...
A COLD FRONT OVER EASTERN PENNSYLVANIA WILL MOVE ACROSS THE TRI-
STATE AREA THIS EVENING. BEHIND THE FRONT...A GUSTY NORTHWEST FLOW
WILL USHER IN A COOLER AIR MASS FOR TUESDAY. HIGH PRESSURE WILL
BUILD INTO THE REGION TUESDAY NIGHT THROUGH THURSDAY...BEFORE
MOVING EAST OF THE AREA THURSDAY NIGHT. A STORM SYSTEM MAY IMPACT
THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS CONTINUE TO BLOSSOM ACROSS EASTERN PA AND NJ ALONG AND
AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. LARGE SCALE
FORCING BOTH WITH THE FRONT AND ALOFT SHOULD ALLOW THIS AREA TO
EXPAND RAPIDLY OVER THE NEXT SEVERAL HOURS WITH MUCH OF THE REGION
SEEING RAINFALL. THE RAIN WILL BECOME MODERATE AT TIMES...ESPECIALLY
FROM NYC AND POINTS EAST TOWARD THIS EVENING.
HIGHS HAVE PRETTY MUCH TOPPED OFF AROUND 70 AT MOST LOCATIONS AND
WILL BEGIN TO FALL ONCE THE RAIN STARTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
RAIN TRAVERSES THE CWA FROM W TO E TNGT. WINDS SHIFT TO THE NW
AND THE PCPN CUTS OFF AFT FROPA. FRONT AND PCPN TIMED TO CLEAR ERN
ZONES BEFORE SUNRISE TUE. TEMPS CLOSE TO THE MET WITH WINDS
STAYING UP. MAV APPEARS TOO COLD BASED ON UPSTREAM TEMPS CURRENTLY
BEING RECORDED.
BASED ON MODEL TRENDS...HAVE INCREASED RAINFALL TOTALS THIS
EVENING TO AS MUCH AS AN INCH ACROSS EASTERN LI...TO AS LITTLE AS
ONE-QUARTER INCH OVER ORANGE COUNTY IN THE LOWER HUDSON VALLEY.
MODELS AS WELL AS THE SREF ENSEMBLE SUPPORT THE AXIS OF HEAVIEST
RAINS FALLING EAST OF LINE CENTRAL LI TO CENTRAL CT.
SUNNY AND BREEZY ON TUE WITH A 1015 HIGH OVER THE SERN CONUS AND A
990 LOW OVER THE MARITIMES. HIGHS BLW CLIMO BY A FEW DEGREES WITH
H85 TEMPS IN THE LOW SINGLE DIGITS C.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE BUILDS INTO THE REGION TO START THE LONG TERM PERIOD
TUESDAY NIGHT. THIS HIGH IS FORECAST TO REMAIN OVER THE REGION
THROUGH THURSDAY MORNING...PROVIDING THE LOCAL AREA WITH FAIR AND DRY
CONDITIONS. A WEAK SHORTWAVE PASSING NORTH OF THE REGION COULD
PROVIDE THE AREA WITH SOME CLOUDS WEDNESDAY...OTHERWISE WE ARE
LOOKING FOR MOSTLY CLEAR CONDITIONS.
THE HIGH WILL MOVE OFF TO THE EAST THURSDAY AFTERNOON AND
EVENING...WITH THE ARRIVAL OF THE NEXT STORM SYSTEM. WITH MODEL
DISCREPANCIES...HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE
FORECAST.
THE EC/CMC MEANS ARE FURTHER S WITH THE UPPER LOW NEAR IOWA ON
THU WHILE THE GFS MEAN IS CLOSER TO LAKE SUPERIOR. THE
DETERMINISTIC MODELS SUPPORT THE SLOWER FURTHER S SOLN AND THIS
GENERAL IDEA WAS FOLLOWED ALTHOUGH HAVE NOT TOTALLY DISREGARDED
THE FASTER GFS. LONG PERIOD OF POPS STARTING THU NIGHT AND
CONTINUING RIGHT THROUGH SUN. THIS IS MAINLY DUE TO THE TIMING
DISCREPANCIES AND SHOULD NARROW IN THE COMING DAYS. HOWEVER...DUE
TO THE SLOW NATURE OF THIS SYSTEM...A SIGNIFICANT RAINFALL IS
POSSIBLE NEXT WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT THAT EXTENDS FROM CENTRAL NY STATE TO EASTERN PA AS
OF 18Z WILL REACH THE NY METRO AROUND SUNSET AS IT PROGRESSES EAST
AT JUST UNDER 20 KT. HIGH PRESSURE BUILDS IN FOR TUESDAY WITH
GUSTY NW FLOW.
MOIST S/SW FLOW AHEAD OF THE FRONT HAS ALLOWED SHOWER ACTIVITY
AHEAD OF THE FRONT TO QUICKLY EXPAND NE ACROSS MD UP TO JUST WEST
OF THE NY METRO REGION. THERE IS UNCERTAINTY HOW FAST LOWER CIGS
WILL FORM AND HOW LOW THEY'LL GO IN THE PCPN AS IT MOVES IN. HAVE
MODERATE CONFIDENCE OF NOTHING LOWER THAN MARGINAL VFR
CIGS...THOUGH THEY COULD BE IN THE THE 1000-2000 RANGE BY LATE
AFTN. BRIEF IFR VSBY (2-3SM) IN THE HEAVIER SHOWERS IS POSSIBLE.
AN ISO TSTM IS ALSO POSSIBLE DURING TEMPO PERIODS WITH THE OCCASIONAL
HEAVY PCPN. TOPS THOUGH WOULD BE LOW - AT OR BLO FL250.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN OVERALL WND FCST...THOUGH
GUSTS MAY BE LESS FREQUENT THAN FCST THIS AFTN. CIGS OF 1000-1500
POSSIBLE WITH BRIEF 2SM VSBY IN TEMPO PERIOD TIMES. WINDS WILL
LIKELY GO LGT AND VARIABLE FOR AN HOUR OR SO AFT THE 23Z FRONTAL
PASSAGE BEFORE NW FLOW FULLY TAKES OVER AFT MIDNIGHT LOCAL.
KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN OVERALL WND
FCST...THOUGH GUSTS MAY BE LESS FREQUENT THAN FCST AS SEEN
CURRENTLY AT 18Z THIS AFTN. CIGS OF 1000-2000 POSSIBLE WITH BRIEF 2SM
VSBY IN TEMPO PERIOD TIMES. WINDS WILL LIKELY GO LGT AND VARIABLE
FOR AN HOUR OR SO AFT THE 2230Z FRONTAL PASSAGE BEFORE NW FLOW FULLY
TAKES OVER AFT MIDNIGHT LOCAL.
KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN OVERALL WND FCST...THOUGH
GUSTS MAY BE LESS FREQUENT THAN FCST. CIGS OF 1500-2000 POSSIBLE
WITH BRIEF 2SM VSBY IN TEMPO PERIOD TIMES. WINDS WILL LIKELY GO
LGT AND VARIABLE FOR AN HOUR OR SO AFT THE 23Z FRONTAL PASSAGE
BEFORE NW FLOW FULLY TAKES OVER AFT MIDNIGHT LOCAL.
KTEB FCSTER COMMENTS: HIGH CONFIDENCE IN OVERALL WND FCST...THOUGH
GUSTS MAY BE LESS FREQUENT THAN FCST. CIGS OF 1000-1500 POSSIBLE
WITH BRIEF 2SM VSBY IN TEMPO PERIOD TIMES.
KHPN FCSTER COMMENTS: BRIEF IFR POSSIBLE IN HEAVY PCPN DURING TEMPO
PERIOD TIMES.
KISP FCSTER COMMENTS: BRIEF IFR POSSIBLE IN HEAVY PCPN DURING TEMPO
PERIOD TIMES.
OUTLOOK FOR 18Z TUE THROUGH SATURDAY...
.TUE AFTN...VFR. NW GUSTS AROUND 25 KT SUBSIDE BY LATE AFTN.
.WED-THU...VFR. LGT SFC WNDS.
.FRI...S GUSTS 20-25 KT. CHC SHRA/CIGS BLO 3K FT IN RAIN.
.SAT...VFR.
&&
.MARINE...
SCA CONDITIONS WILL CONTINUE TODAY ON S WINDS. WINDS WILL DECREASE
A BIT TNGT...BUT SEAS WILL REMAIN ELEVATED ON THE OCEAN. WILL
ALLOW THE SCA TO END ON THE PROTECTED WATERS THIS EVE...AND
MAINTAIN IT ON THE OCEAN. EXTENDED THE SCA ON THE OCEAN THRU TUE
WITH INCREASING NW WINDS. CONDITIONS WILL BE CLOSE TO SCA LVLS ON
THE REMAINDER OF THE WATERS...SO AN ADVY IS POSSIBLE FOR TUE.
WINDS WILL GRADUALLY FALL BELOW SCA LEVELS TUESDAY NIGHT AND
REMAIN BELOW SCA LEVELS THROUGH AT LEAST THURSDAY WITH A WEAK
PRESSURE GRADIENT ACROSS THE AREA.
WINDS INCREASE ON FRIDAY AND SHOULD REMAIN UP THROUGH THE WEEKEND AS
A STORM SYSTEM APPROACHES AND MOVES ACROSS THE AREA WATERS. QUESTION
REMAINS ON THE EXACT TIMING OF WHEN THE SMALL CRAFT ADVISORY WINDS
IMPACT THE AREA WATERS...WHICH WILL DEPEND ON HOW THE STORM SYSTEM
EVOLVES COMING OUT OF THE MID-SECTION OF THE COUNTRY.
SEAS ON THE OCEAN WATERS ARE A DIFFERENT STORY. INCREASING SWELLS
FROM RAFAEL COULD KEEP SEAS ABOVE 5 FT THROUGH THE FORECAST PERIOD.
FOR THE LATEST ON RAFAEL...PLEASE REFER TO PRODUCTS ISSUED BY THE
NATIONAL HURRICANE CENTER.
&&
.HYDROLOGY...
3/4 OF AN INCH OR LESS OF RAIN IS EXPECTED THRU TNGT. FLOODING IS
NOT EXPECTED. DRY WEATHER TUE THRU AT LEAST THU.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...BC/JMC
NEAR TERM...JMC/DW
SHORT TERM...JMC
LONG TERM...BC
AVIATION...TONGUE
MARINE...BC/JMC
HYDROLOGY...JMCHazardous weather outlook, Oct 15, 3:23 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 323 AM EDT MON OCT 15 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 323 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 323 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.